My mom went into the er with bad vomiting and stomach pain...they ran blood and a ct scan of her belly and said that it was divertriculosis..sorry for the spelling....they gave her some fluids and flaggen and cipro and zofran ....we took her home...two days later she was complaining about a very bad headache and not feeling right...I went to the house and took one look at her and said to my dad we have to go back to the er.....so he went to start the car and I went home quick and we were gunn a meet back up and go over to the er...he call just when I got back in the car to say that my mother was dying and he called ems but that she was on the floor next to her bed stiff foaming out of the mouth.....when the ems got there they said she was non responsive ....but work up in the ambulance...they got her to the er and called a code nuro and rushed her blood work and sent her to ct scan of her head...they came back with no stroke not bleeding....and the blood came back low sodium and potassium . Sodium was 118 .. Not sure about the potassium . So the Dr.'s said it was one or two things that could have caused the seizure ...low sodium or the Cipro....so the gave her more fluids and admitted her ....so me thinking the first thing they would do is an MRI ....no the do a caradid scan ..and it comes back neg...the they do and EKG comes back neg....they took her off both antibiotics ...and said her blood work looked good she could go home in the morning.....I said wait a min here....I want an MRI done so after pushing them they did it and all it showed was aging....I was happy for the first time in days....so I asked them to run another CBC and basic before we would leave and they said yes and at that time they took her bp and it was 190/100 my mom does not have high bp....hmmmm something is not right .....then the blood tests came back with her white blood cells at a 12 and I know they should be somewhere around 4-9 so I asked them to please put her back on the flaggen and to do something about her bp...they gave her NORAD 5 mg and said they would recheck her in the morning ....well they ran more blood the next day and the white count was normal and her bp was 154/85........ But here is the real kick in the butt her short term memory and some of her long term memory is just like gone she is very confused about where she was what happened the year and so on and then after you tell her 20 mins later you could tell her all over again like it was new....we took her home today and she looks so tired washed out and she is telling me thing that have gone on in the last month like they just happened and she has just found out......I feel so lost and sick over this whole thing ...my mom is 71 ....and I'm an only child ...someone please help me understand
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.